Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 120, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2013, 8:44 PM EDT for Sandusky County, Wood County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2013, 8:44 PM EDT (00:44 UTC)
- Expired
- Jul 2, 2013, 9:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:50 PM EDT | HAIL 1.25 | 6 E Cygnet, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS51 KCLE 030044
SVRCLE
OHC143-173-030145-
/O.NEW.KCLE.SV.W.0120.130703T0044Z-130703T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
844 PM EDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SANDUSKY COUNTY IN NORTHWEST OHIO
EASTERN WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 945 PM EDT
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES SOUTHWEST OF GIBSONBURG...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GIBSONBURG...
WOODVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4162 8345 4162 8341 4150 8341 4150 8334
4146 8333 4146 8310 4125 8338 4125 8342
4122 8342 4117 8349 4117 8360 4124 8368
TIME...MOT...LOC 0044Z 215DEG 16KT 4126 8357
$$
KING2 follow-up statements
226
WWUS51 KCLE 030116
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
916 PM EDT TUE JUL 2 2013
OHC143-173-030145-
/O.CON.KCLE.SV.W.0120.000000T0000Z-130703T0145Z/
WOOD OH-SANDUSKY OH-
916 PM EDT TUE JUL 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WESTERN SANDUSKY AND NORTHEASTERN WOOD COUNTIES...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNE...OR 9 MILES EAST OF BOWLING GREEN...MOVING NORTHEAST AT
20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PEMBERVILLE...LUCKEY...GIBSONBURG...WOODVILLE...LINDSEY AND MILLBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL EAST OF
CYGNET IN WOOD COUNTY. THIS IS A DANGEROUS STORM. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4159 8341 4150 8341 4150 8334 4146 8333
4146 8316 4125 8342 4134 8361 4135 8361
TIME...MOT...LOC 0114Z 215DEG 16KT 4135 8347
$$
KING983
WWUS51 KCLE 030143
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT TUE JUL 2 2013
OHC143-173-030151-
/O.EXP.KCLE.SV.W.0120.000000T0000Z-130703T0145Z/
WOOD OH-SANDUSKY OH-
943 PM EDT TUE JUL 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SANDUSKY AND
NORTHEASTERN WOOD COUNTIES EXPIRES AT 945 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS SMALL HAIL AND HEAVY
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES THROUGH
NORTHWEST SANDUSKY COUNTY AND OTTAWA COUNTY.
LAT...LON 4159 8341 4150 8341 4150 8334 4146 8333
4146 8316 4125 8342 4134 8361 4135 8361
TIME...MOT...LOC 0141Z 215DEG 16KT 4145 8338
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:26 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 2, 7:26 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 726 PM EDT TUE JUL 2 2013 .SYNOPSIS... A WARM FRONT EXTENDING SOUTHWEST TO NORTHEAST ACROSS THE AREA WILL LIFT NORTH OF THE AREA TONIGHT. HIGH PRESSURE OVER THE ATLANTIC OCEAN WILL BUILD SLOWLY WEST AND EXTEND A RIDGE OVER THE REGION BY WEDNESDAY NIGHT AND BECOME NEARLY STATIONARY THROUGH FRIDAY MORNING. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FORECAST CONTINUES TO BE TRICKY WITH CONVEYOR BELT OF MOISTURE STREAMING NORTH INTO THE REGION. IT TOOK ALL DAY TO GET EVEN THE SMALLEST OF SHOWERS AND THUNDERSTORMS TO DEVELOP ANY WHERE NEAR THE FORECAST AREA. AS OF NOW...A FEW ISOLATED CELLS CONTINUE TO DEVELOP SOUTH OF THE WARM FRONTAL BOUNDARY. THESE CELLS WILL BE THE TEST SUBJECTS TO DETERMINE WHETHER THEY EVEN SURVIVE AS THEY MOVE FURTHER NORTH OVER THE WARM FRONTAL SURFACE. MY ESTIMATION IS THAT THEY WILL MOVE NORTH AND DIMINISH IN STRENGTH OVER THE NEXT FEW HOURS. AS WE LOSE DAY TIME HEATING LATER THIS EVENING...THE MINIMAL THREAT IN PLACE WILL DIMINISH OVERNIGHT DOWN TO A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS AS WARM FRONT LIFTS NORTH OF THE AREA. SEEING THAT THE FORECAST AREA WILL BE IN THE WARM SECTOR TONIGHT...TEMPERATURES SHOULD BE SIMILAR OR A TAD WARMER THAN THIS MORNING FOR LOWS. CLOUD COVER HELPED TO KEEP TEMPERATURES UP THIS MORNING AS WELL...OTHERWISE WE WOULD HAVE BEEN A BIT COOLER ON THE NORTH SIDE OF THE FRONT. A SLIGHT INCREASE IN THE DEW POINTS WITH THE WARM FRONT WILL ALSO HELP TO MAKE IT FEEL A BIT MUGGY TONIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... THE EVER PRESENT LOW PRESSURE ALOFT WILL REMAIN PRESENT THROUGH THE DURATION OF THIS FORECAST PERIOD. THIS IS THE RESULT OF THE STATIONARY UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES AND ANOTHER STATIONARY HIGH PRESSURE ALOFT OVER THE ATLANTIC. THIS PLACES THE FORECAST AREA IN THE DOLDRUMS OF CLOUDS...UPPER LEVEL SUPPORT AND THE THREAT FOR SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS. I DECIDED TO BACK OFF ON THE POPS ACROSS THE FORECAST PERIOD WEDNESDAY AS NO REAL STRONG PUSH OF UPPER LEVEL SUPPORT IS EVIDENT IN THE COMPUTER MODELS. WE HAVE BEEN STUCK IN THIS PATTERN WHERE ISOLATED AREAS GET DUMPED ON WITH HEAVY RAIN AND OTHER AREAS GET ABSOLUTELY NOTHING. THE CONVEYOR BELT OF WARM MOIST AIR CURRENTLY JUST EAST OF THE FORECAST AREA OVER PENNSYLVANIA WILL GRADUALLY BEGIN TO SHIFT BACK WEST THURSDAY INTO THURSDAY NIGHT. THIS SHOULD INCREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORMS AGAIN DURING THAT TIME...ESPECIALLY IN THE SOUTHEAST PORTION OF THE FORECAST AREA. THE CONVEYOR BELT WILL THEN BE SHUNTED SOUTHEAST AGAIN AS SURFACE HIGH PRESSURE CENTER OVER THE ATLANTIC SHIFTS EAST SLIGHTLY. HOWEVER...THIS WILL BE SHORT LIVED AS HIGH WOBBLES BACK WEST AGAIN AND YOU GUESSED IT...HERE COMES THE CONVEYOR BELT BACK TO THE AREA FOR FRIDAY NIGHT. I MAY BE UNDER DOING THE POPS FOR FRIDAY NIGHT BUT WANTED TO SEE HOW EXTENSIVE AN AREA OF PRECIPITATION WILL ARRIVE FOR THIS PERIOD BEFORE GOING WITH HIGHER POPS ALL AREAS. TEMPERATURES SHOULD REMAIN WARM THROUGH THE PERIOD AS SOUTH TO SOUTHWEST FLOW CONTINUES OVER THE REGION IN THE WARM SECTOR. && .LONG TERM /SATURDAY THROUGH TUESDAY/... NOT MUCH CHANGE IN THE PATTERN INTO EARLY NEXT WEEK. MOST OF THE MODELS BEGIN TO DRIFT THE TROUGH ALOFT BACK TO THE EAST AS THE PATTERN STARTS TO BECOME MORE PROGRESSIVE. NOT SURE IF THIS WILL HAPPEN BUT WE SHOULD REMAIN IN THE DEEP SOUTHERLY FLOW ON THE EAST SIDE OF THE TROUGH THROUGH THE PERIOD. WILL NOT ATTEMPT TO PICK OUT SPECIFIC FEATURES THAT MAY BRING MORE OR LESS ACTIVITY EACH DAY AS THERE IS NOT ENOUGH CONFIDENCE THIS FAR IN ADVANCE. WILL STICK WITH A GENERAL DIURNAL RANGE WITH A HIGHER POP EACH AFTERNOON...THEN LOWERING POP AT NIGHT. HIGH TEMPERATURES LOOK AS IF THEY SHOULD SLOWLY TREND UP...GETTING INTO THE MID 80S WITH LOWS MOSTLY 65-70. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... NO BIG CHANGES ON TAP WITH MOIST UNSTABLE SOUTHERLY FLOW CONTINUING ACROSS THE AREA. SCATTERED...MAINLY DIURNAL SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY WEST...WILL WEAKEN/DISSIPATE THROUGH THE EVENING HOURS. OVERNIGHT EXPECT STRATUS/FOG TO DEVELOP MOST PLACES TAKING CONDITIONS TO MVFR AND IN PLACES...IFR...MAINLY AROUND SUNRISE. WEDNESDAY WILL BE SIMILAR WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY IN THE AFTERNOON. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH SUNDAY. THE SHOWERS/STORMS WILL LIKELY BE MOST NUMEROUS THURSDAY INTO FRIDAY. && .MARINE... THE NORTHEAST WINDS ARE SLOWLY DIMINISHING ON LAKE ERIE AS LOW PRESSURE OVER THE OHIO0 VALLEY WEAKENS AND DRIFTS WEST. THE WESTERN BASIN ESPECIALLY NEAR THE ISLANDS AND SANDUSKY WILL REMAIN A LITTLE CHOPPY THIS EVENING BUT THE WINDS WILL BECOME LIGHTER AND BEGIN TO VEER MORE FROM THE EAST AND EVENTUALLY SOUTHEAST AND SOUTH ON WEDNESDAY. LOCALIZED LAKE BREEZES ARE POSSIBLE ON WEDNESDAY BUT IN GENERAL THE LIGHT SOUTH TO SOUTHWEST FLOW WILL PERSIST THROUGH THE REST OF THE WEEK. A SCATTERING OF THUNDERSTORMS IS EXPECTED... ESPECIALLY BY THURSDAY AND ON INTO THE WEEKEND SO MARINERS SHOULD REMAIN ALERT AND CHECK THE FORECAST AND THE RADAR DURING THE HOLIDAY AND HOLIDAY WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KOSARIK AVIATION...TK MARINE...KOSARIK
Hazardous weather outlook, Jul 2, 5:02 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 502 PM EDT TUE JUL 2 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-031000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 502 PM EDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 7:09 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 709 PM EDT TUE JUL 2 2013 OHZ017-022330- HANCOCK- 709 PM EDT TUE JUL 2 2013 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN HANCOCK COUNTY UNTIL 730 PM EDT... AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF RAWSON...OR 15 MILES WEST OF FINDLAY...MOVING EAST AT 20 MPH. THIS THUNDERSTORMS IS PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL AND HEAVY RAIN. PERSONS IN NORTHWEST HANCOCK COUNTY SHOULD MOVE INDOORS UNTIL THIS STORM PASSES. KEC
Special weather statement, Jul 2, 7:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 734 PM EDT TUE JUL 2 2013 OHZ017-030015- HANCOCK- 734 PM EDT TUE JUL 2 2013 ...SPECIAL WEATHER STATEMENT FOR NORTHERN HANCOCK COUNTY UNTIL 815 PM EDT... AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM SOUTHWEST OF MCCOMB...OR 8 MILES WEST OF FINDLAY...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL. HEAVY RAIN AND FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. PERSONS SHOULD MOVE INDOORS UNTIL THIS STORM PASSES. CLARK
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.